Alabama, 2004Strong Wind in Alabama, September 7, 2004
September 7, 2004 · NWS BMX · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 7, 2:48 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 7, 2:48 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 AM CDT TUE SEP 7 2004
.UPDATE...
UPON FURTHUR REVIEW...HAVE DECIDED TO TAKE THE LAKE WIND
ADVISORY ALL THE WAY TO THE WEST (WHICH WILL ALSO COINCIDE BETTER
WITH LWA ISSUED BY HUN AND JAN). REMAINDER OF DISCUSSION IS
UNCHANGED.
.DISCUSSION...
LEFTOVERS (GOT TIRED OF SAYING REMNANTS) OF FRANCES HAVE MOVED
INTO ALABAMA...WITH A CENTER OF CIRCULATION NOT TOO FAR FROM
EUFAULA. INTERESTING THING IS THAT RAIN SHIELD HAS ACTUALLY ROTATED
TO THE NORTH AND NORTHEAST SIDE OF THE STORM...WITH SIGNS THAT IT
MAY CONTINUE TO ROTATE EVEN MORE (AT LEAST IN PART) TO THE WEST
SIDE. WILL OBVIOUSLY NEED CATEGORICAL POPS ACROSS A LARGE PART OF
THE CWA TODAY. WILL MAKE THE FINAL DETERMINATION ON JUST HOW FAR
WEST TO TAKE THOSE CATEGORICAL POPS BASED ON RADAR TRENDS JUST
BEFORE ZONE RELEASE TIME.
REGARDING THE FLOOD WATCH...THE AFOREMENTIONED RE-ORIENTATION OF THE
PRECIP SHIELD WILL REQUIRE A SIMILAR RE-ORIENTATION OF THE WATCH.
RAINFALL RATES HAVENT BEEN TERRIBLY EXCESSIVE SO FAR...WITH A HALF
INCH OR LESS PER HOUR...AND AN INCH OR LESS STORM TOTOAL...IN
EASTERN ALABAMA. INCIDENTALLY...KMXX SEEMS TO BE ESTIMATING THE
RAINFALL BETTER (LESS UNDERESTIMATION) THAN KBMX.
THE MAIN PROBLEM THE WINDS CREATE IS WHETHER TO GO WITH A WIND
ADVISORY (22 TO 31 KNOTS SUSTAINED) OR A LAKE WIND ADVISORY (17 TO
21 KNOTS SUSTAINED) NEAR THE CIRCULATION CENTER. INITIAL THOUGHT
IS TO LEAVE THE WIND ADVISORY AND LAKE WIND ADVISORY AREAS AS ISSUED
PREVIOUSLY. WILL BE BORDER LINE...BUT WITH SOME MIXING DOWN OF
WINDS ALOFT THERE WILL PROBABLY BE A FEW 22+ KNOTS OF SUSTAINED
WIND TODAY. EXPECT WINDS TO DECREASE BELOW LWA CRITERIA TONIGHT.
MOISTURE AND CIRCULATION CENTER FORECAST BY MODELS TO EXIT TO THE
NORTHEAST WEDNESDAY/WEDNESDAY NIGHT. WILL TAPER OFF POPS
ACCORDINGLY. LONG RANGE GFS INDICATES DRY WEATHER INTO AT LEAST
THE WEEKEND. IVAN...IS THAT YOU KNOCKING?
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 80 71 78 64 84 / 99 99 70 20
ANNISTON 78 71 80 65 84 / 99 90 80 20
BIRMINGHAM 81 71 80 65 85 / 90 70 50 10
TUSCALOOSA 82 71 82 65 86 / 80 50 20 00
CALERA 81 71 81 64 86 / 99 60 40 10
AUBURN 78 71 81 68 85 / 99 60 60 10
MONTGOMERY 82 72 84 67 88 / 99 50 20 00
TROY 80 72 83 68 86 / 99 50 20 00
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TODAY ZONES 18>21-27>29-36>38-45-47>48.
WIND ADVISORY TODAY ZONES 19-21-27>29-35>38-41>50.
LAKE WIND ADVISORY TODAY ZONES 11>15-17-18-20-22>26-30>34-39-40.
&&
61
Hazardous weather outlook, Sep 6, 6:10 PM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT MON SEP 6 2004
ALZ011>015-017>050-071230-
AUTAUGA AL-BARBOUR AL-BIBB AL-BLOUNT AL-BULLOCK AL-CALHOUN AL-
CHAMBERS AL-CHEROKEE AL-CHILTON AL-CLAY AL-CLEBURNE AL-COOSA AL-
DALLAS AL-ELMORE AL-ETOWAH AL-FAYETTE AL-GREENE AL-HALE AL-
JEFFERSON AL-LAMAR AL-LEE AL-LOWNDES AL-MACON AL-MARENGO AL-
MARION AL-MONTGOMERY AL-PERRY AL-PICKENS AL-PIKE AL-RANDOLPH AL-
RUSSELL AL-SHELBY AL-ST. CLAIR AL-SUMTER AL-TALLADEGA AL-
TALLAPOOSA AL-TUSCALOOSA AL-WALKER AL-WINSTON AL-
710 PM CDT MON SEP 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE IN BIRMINGHAM.
.DAY ONE...(TONIGHT)
...FLASH FLOOD WATCH ACROSS EXTREME EAST CENTRAL AND SOUTHEAST...
THE EFFECTS OF THE REMNANTS OF FRANCES ARE IMPACTING SOUTHEAST
ALABAMA TONIGHT. HEAVY RAIN AND BREEZY CONDITIONS WILL LIKELY
PERSISTS OVERNIGHT, FOR AREAS IN SOUTHEAST ALABAMA, WITH RAINFALL
AMOUNTS OF 1 TO 3 INCHES POSSIBLE.
PLEASE REFER TO THE HAZARDOUS WEATHER GRAPHICS AT
WWW.SRH.NOAA.GOV/BMX/HWO/HWO.HTML
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)
ON TUESDAY...THE CENTER OF CIRCULATION OF FRANCES IS FORECAST TO MOVE
ALONG THE ALABAMA AND GEORGIA BORDER. THE HEAVIEST RAINFALL WILL
OCCUR TO THE EAST OF THE CENTER...WITH RAINFALL AMOUNTS OF 1 TO 3
INCHES POSSIBLE ACROSS THE EXTREME EASTERN COUNTIES. THE REMNANTS OF
FRANCES WILL CONTINUE WEAKEN AS IT MOVES FARTHER INLAND, BUT WIND
GUSTS UP TO 30 MPH ARE STILL POSSIBLE OVER EAST ALABAMA DURING THE
DAY TUESDAY.
PLEASE REFER TO THE UPDATES FROM THE TROPICAL PREDICTION CENTER FOR
THE LATEST FORECASTS ON FRANCES.
THE REMNANTS OF FRANCES SHOULD EXIT ALABAMA EARLY WEDNESDAY
MORNING...NO OTHER HAZARDOUS WEATHER IS EXPECTED FROM WEDNESDAY
AFTERNOON THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE REQUIRED
MONDAY NIGHT THROUGH TUESDAY.
Strong Wind, Elmore
- When
- September 7, 5:00 AM CST
- Where
- Elmore forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $11,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
A few trees were downed from the Remnants of Frances. One tree fell on a vehicle injuring the occupant.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in South Carolina, September 7 to 8, 200412 injured · $2.1 million · F3 · 29 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$35 million · 10 events
- Debris Flow and Flood in North Carolina, September 7 to 8, 2004$51 million · 2 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$26 million · 6 events
- Flash Flood in Puerto Rico, September 7, 20041 death · $15,000 · 1 event
- Tornado in North Carolina, September 7, 2004$150,000 · F2 · 1 event
- Flooding in South Carolina, September 7 to 8, 2004$6.3 million · 2 events
- Flooding in North Carolina, September 7 to 9, 2004$2.9 million · 5 events
- Flooding in North Carolina, September 7 to 8, 2004$2.8 million · 2 events
- Tornado in North Carolina, September 7, 2004$700,000 · F1 · 1 event
- Flooding in South Carolina, September 7 to 8, 2004$1.3 million · 2 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$926,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423544.